For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

About Retin-a

If you've used Retin-A, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.


Skin tone and discoloration
11/17/2012
I have got a lot of hypopigmentation under my eyes because of the use of a high potency retinol and being in the sun... I also got a lot of hyperpientation due to a fraxel restore laser i did which was supposed to help my skin, instead it got worse...Now my face is all stained with dark and light bits all over it including the 2 very light hypo circles under my eyes, where my sunglasses were. My doctor subscribed retin a as a solution to even out my skin tone, but I'm a little suspicious to start using it because I don't want my skin to get even messier....! Please, help... What's best to even out skin tone and discoloration? Thanks
Patricia

AskDocWeb: Hi Patricia, welcome. What works well for one person may cause problems for someone else with a different skin type. Complex problems like yours sometimes require the help of a specialist. If you haven't already done so, we suggest consulting with a dermatologist for a treatment plan specifically designed for your skin.


I'm really scared!
11/18/2012
I just found out that I'm pregnant, 4 weeks! I've been using retin a nightly. Of coarse I have completely stopped the moment I found out! Now I have been online scaring myself! I'm going to call my doctor Monday but in the meantime, do you think everything should be ok? I'm really scared!
Lauren

AskDocWeb: Scaring yourself may be useful if it motivates you to take action and it sounds like you have accomplished that. Since you plan on consulting with your doctor you can stop scaring yourself now. According to a research article published in the American Journal of Medial Genetics (Vol. 136, Issue 2), "Specifically, there was no indication that topical tretinoin is associated with an increased risk for minor malformations that are consistent with the retinoic acid embryopathy. Although it is impossible to exclude the possibility that some women/infants may be uniquely susceptible to topical tretinoin exposure, this study provides further reassurance for women who are inadvertently exposed early in pregnancy." (Abstract here)


Skin discolored
11/27/2012
I had some skin infection and my doctor prescribed Retin A. After 10 days of using this medication, i observed discolorization of my skin. I am a Computer Engineer and i am always in front of my pc and other artificial lights. Now my doctor asked me to stop this Retin A. Is this discolorization permanent or does it fades away with time? Can you recommend any other remedies?
Kalyan

AskDocWeb: Whether or not the discoloration is permanent depends on your skin type. Using Retin-A and going out into the sun can cause irritation, inflammation, and burning, which may lead to skin discoloration. If you have Asian, brown, or black skin, that irritation can cause permanent discoloration on your skin. This is why sunscreen is so often recommended. Even if you have dark brown or black skin, you may need a sunscreen when you are using Retin-A, although just SPF 15 may be enough. Especially fair skin in tropical sun may need SPF 70 to avoid discoloration. If used long-term and correctly Retin-A usually improves discoloration.


Broken blood vessels?
12/19/2012
I was prescribed hydroquinone & retin-a for brown spots on my forehead after chemical peel. Brown spots faded but Im left with very noticable broken blood vessels. My derm said it was from the hydro and to continue the retin-a. Other derm sites I see on line say that retin-a can be causing the broken blood vessels, making them more visible, it sheds skin and is showing damage. I thought retin-a was supposed to make my face look better not show damage. Should I stop using retin-a all together? and will this damage eventually reverse itself if I stop using it? Thanks,
Denise

AskDocWeb: It is common to hear (or read) conflicting results because there are different skin types that respond differently to topical product like Retin-A. Broken blood vessels are often the result of rosacea. With repeated flushing and blushing, the vessels eventually stay dilated. This may be treated by laser, electrocautery (a specialized machine lightly burns the vessels), or injection of a concentrated saline solution. Topical vitamin K creams and gels have also been developed to reduce redness.


Eczema and skin dryness
12/22/2012
I am 15 years old male with severe acne on my face. I visited a well known skin specialist in Malaysia and was prescribed oral Retin-A to fight off my acne. After about 6 mths of oral consumtion, my leg start to develop eczema with severe itchness. It has been two years that I visited many doctors to cure my eczema. I am still suffering from eczema now on my leg and hand and its really my life. I hate this irresponsible doctor that causes this night mare and spending so much money to cure my eczema. I am giving warning to all of you not to use it at all because it causes skin dryness.
Daniel


Help lighten lips?
12/23/2012
I've read on skin care forums that retin-a used on your lips can help lighten them? I have a natural dark lip lining and I'd like my lips to be pink and even. Could you suggest a safe way to use retin-a on my lips?
Alyssa

AskDocWeb: No, the patient information and instructions for Retin-A say to keep it away from mucus membranes. That includes your lips.


Spider veins?
12/27/2012
I was prescribed retin a 0.025 cream by a dermatologist. I used a small amount for exactly 6 nights. Then I noticed a ton of purple and red spider veins all over my nose! I stopped using the cream right away. That was about a week ago and the veins are still bright as ever on my face. Dermatologist says Retin A wouldn't cause this. Is it possible Retin A did make them appear? Will they become less visible when the Retin A is out of my system and skin builds back up? Or will I need to get a laser treatment done to make them go away?
Jen

AskDocWeb: Retin-a is not known to directly cause spider veins however, there may be an indirect connection. Exposure to the sunlight is one of the known causes of spider veins, especially on fair-skinned women. Retin-A is known to make the skin more sensitive to the effects of sunlight. There is only one known situation where spider veins go away on their own and that is pregnancy. If you are not pregnant then the spider veins are likely to persist.

Although spider vein removal usually is usually not covered by medical insurance there are several methods to remove them, These include laser surgery and a procedure called sclerotherapy, which involves injecting the spider veins with a substance that closes off the veins and helps them fade over time. Sclerotherapy usually involves more than one office visit. Unfortunately spider veins are not shy about reappearing and that could require more removal procedures.


Normal or allergic reaction?
1/7/2013
Used Retin-a micro one day, Thursday. Saturday evening, face began itching. Applied more Saturday night. Sunday face really bumpy and itchy. Is this normal or an allergic reaction?
Carmen

AskDocWeb: Itching is listed as one of the possible side effects of Retin-A. However, if you have symptoms after starting a new medication, call the doctor who prescribed it right away just in case. Allergic reactions can range in severity from mild to life-threatening. Self-care measures for itching include wet compresses and anti-itch creams, which can help soothe your skin and reduce inflammation.

Read more feedback about Retin-A

Report - 90 - 91 - Page 92 - 93 - 94 - 95 - Last Page 102


If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!

Your name:
Your email:
Add your product review in the box below:

 

This consumer advocate website is protected by copyright 2010-2013 Askdocweb, Inc. All Rights Reserved. This is a layman's report Retin-a and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page